Alert archive / Texas / Flash Flood Warnings in 2015
Flash Flood Warning 35, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this flash flood warning at Jun 12, 2015, 5:56 PM CDT for Ector County, Midland County, Texas. It was in force for 4 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 12, 2015, 5:56 PM CDT (22:56 UTC)
- Expired
- Jun 12, 2015, 10:00 PM CDT
- In force
- 4 hr
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Ector County, TX, Midland County, TX
The radar
The Midland/Odessa radar (KMAF), 19 km from the middle of the area, began a volume at 22:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 12, 6:00 PM CDT | FLASH FLOOD | Odessa, TX | STREETS COVERED. WATER OVER CURBS AND INTO YARDS. 1 INCH OF RAIN MEASURED IN 30 MIN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 10.9 hours before the alert went out and 18 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 654 J/kg
- Mixed-layer CIN
- -367 J/kg
- Mixed-layer LCL
- 1245 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 96 m²/s²
- 0-3 km storm-relative helicity
- 147 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
898 WGUS54 KMAF 122256 FFWMAF TXC135-329-130300- /O.NEW.KMAF.FF.W.0035.150612T2256Z-150613T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 556 PM CDT FRI JUN 12 2015 THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A * FLASH FLOOD WARNING FOR... ECTOR COUNTY IN WEST TEXAS... MIDLAND COUNTY IN WEST TEXAS... * UNTIL 1000 PM CDT * AT 554 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED THUNDERSTORMS NEAR ODESSA AND MIDLAND INTERNATIONAL AIR AND SPACE PORT...MOVING EAST AT 10 MPH. THESE STORMS ARE PRODUCING VERY HEAVY RAIN CAPABLE OF PRODUCING FLASH FLOODING...ESPECIALLY AT LOW WATER CROSSINGS OR AREAS PRONE TO FLOODING. * THE THUNDERSTORM PRODUCING FLASH FLOODING WILL AFFECT THE FOLLOWING LOCATIONS... ODESSA SCHELEMEYER FIELD... ODESSA... MISSION DORADO... WARFIELD... MIDLAND INTERNATIONAL... COTTON FLAT... LAT...LON 3208 10280 3208 10178 3166 10178 3166 10279 $$
1 follow-up statement
810 WGUS74 KMAF 130153 FFSMAF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 853 PM CDT FRI JUN 12 2015 TXC135-329-130203- /O.CAN.KMAF.FF.W.0035.000000T0000Z-150613T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ECTOR-MIDLAND- 853 PM CDT FRI JUN 12 2015 ...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR MIDLAND AND ECTOR COUNTIES... AT 853 PM CDT...THE CONDITIONS LEADING TO THE ISSUANCE OF A FLASH FLOOD WARNING HAVE CEASED...REMOVING THE THREAT OF FLASH FLOODING OVER THE WARNED AREA. THEREFORE THE FLASH FLOOD WARNING IS CANCELLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FRIDAY EVENING FOR SOUTHEAST NEW MEXICO AND SOUTHWESTERN TEXAS. && LAT...LON 3208 10280 3208 10178 3166 10178 3166 10279 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 12, 2:59 PM CDT, 2 hours 57 minutes earlier.
Area forecast discussion, Jun 12, 2:59 PM CDT, 2 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 259 PM CDT Fri Jun 12 2015 .DISCUSSION... A series of upper level troughs moving across the Rockies yielding a lee surface trough and plentiful moisture will make way for an active weather pattern over the next several days. Strong to severe storms will be possible today across the Permian Basin and Lower Trans Pecos. Strong heating east of the dryline where dewpoints are in the 60s will increase instability and yield CAPE values ranging between 2000-3000 j/kg. In addition to moderate instability, steep mid level lapse rates and shear values of 20-35 kts will aid severe thunderstorms development. Another interesting note is a boundary pushing south across the Permian Basin from the north, which supported morning showers and thunderstorms. This E-W boundary could be another focus for thunderstorms as the day progresses. The West Texas mesonet 2 SE of Lamesa received nearly an inch of rain this morning, which shows how high the moisture content is across the area. Precipitable Water values are reaching 2-3 standard deviations above normal. So in addition to the threat of large hail and damaging winds, localized flooding will also be a threat with any thunderstorm today. By tonight, expect storms to form more of a line as a strong low level jet of 30-45 kts will help support storms as they move east. Saturday will also pose a threat for severe weather as well with the mid level trough supporting maintenance of the surface lee trough over eastern New Mexico and West Texas. Instability and shear are not as good, but will be enough to support strong to severe storms east of the dryline and along the higher terrain. Thunderstorm and rain chances will remain with the upper level weakness still lingering around the area through the end of the weekend into early next week. Temperatures will be slightly below normal over the next several days, and most likely will remain near normal through the end of next week. The upper level pattern looks to flatten and flow aloft becomes fairly weak, but will keep low end chances of rain into middle week as plenty of moisture will remain across the area. Arnold && .PRELIMINARY POINT TEMPS/POPS... ANDREWS TX 70 91 70 93 / 30 40 40 30 BIG SPRING TX 72 92 72 91 / 40 30 50 30 CARLSBAD NM 68 100 67 98 / 10 20 20 20 DRYDEN TX 74 92 74 92 / 30 20 40 20 FORT STOCKTON TX 72 96 71 93 / 20 40 40 50 GUADALUPE PASS TX 66 86 65 86 / 0 20 10 20 HOBBS NM 68 97 67 95 / 20 40 30 30 MARFA TX 62 90 60 90 / 10 30 30 50 MIDLAND INTL AIRPORT TX 72 93 71 92 / 30 30 40 30 ODESSA TX 72 93 71 92 / 30 30 30 30 WINK TX 73 99 73 98 / 10 30 30 50 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 03/06 Follow us on Facebook and Twitter at: http://facebook.com/NWSMidland http://twitter.com/NWSMidland Check us out on the internet at: http://weather.gov/midland
Hazardous weather outlook, Jun 12, 1:42 PM CDT, 4 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 142 PM CDT FRI JUN 12 2015 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-131845- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 142 PM CDT FRI JUN 12 2015 /1242 PM MDT FRI JUN 12 2015/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING ACROSS THE TEXAS PERMIAN BASIN...TRANS PECOS REGION...THE DAVIS MOUNTAINS.,,AND THE BIG BEND REGION. SOME OF THESE STORMS WILL HAVE THE CAPABILITY OF REACHING SEVERE LEVELS WITH THE MAIN THREATS BEING LARGE HAIL AND DAMAGING WINDS. A TORNADO OR TWO IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SEVERE WEATHER WILL AGAIN BE POSSIBLE OVER PORTIONS OF THE PERMIAN BASIN ON SATURDAY AND SUNDAY WITH THE MAIN THREATS BEING LARGE HAIL AND DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE LATER THIS AFTERNOON. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, Jun 12, 4:47 PM CDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 447 PM CDT FRI JUN 12 2015 TXZ075-081-082-122230- PECOS-TERRELL-BIG BEND AREA- 447 PM CDT FRI JUN 12 2015 ...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING EAST CENTRAL BREWSTER...SOUTH CENTRAL PECOS AND WEST CENTRAL TERRELL COUNTIES UNTIL 530 PM CDT... A STRONG THUNDERSTORM WAS LOCATED OVER LONGFELLOW AT 447 PM CDT...MOVING SOUTHEAST AT 15 MPH. PENNY SIZE HAIL AND WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM. LAT...LON 3026 10210 2990 10245 3020 10289 3032 10271 TIME...MOT...LOC 2147Z 298DEG 12KT 3018 10262
Special weather statement, Jun 12, 4:50 PM CDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 450 PM CDT FRI JUN 12 2015 TXZ075-122215- PECOS- 450 PM CDT FRI JUN 12 2015 ...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING CENTRAL PECOS COUNTY UNTIL 515 PM CDT... A STRONG THUNDERSTORM WAS LOCATED OVER CENTRAL PECOS COUNTY AT 450 PM CDT...MOVING EAST AT 5 MPH. NICKEL SIZE HAIL AND WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM. LAT...LON 3075 10241 3051 10249 3062 10280 3080 10275 TIME...MOT...LOC 2150Z 285DEG 6KT 3068 10267
Special weather statement, Jun 12, 5:05 PM CDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
505 PM CDT FRI JUN 12 2015
TXZ067-068-122230-
CRANE-WARD-
505 PM CDT FRI JUN 12 2015
...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING
NORTHWESTERN CRANE AND SOUTHEASTERN WARD COUNTIES UNTIL 530 PM CDT...
A STRONG THUNDERSTORM WAS LOCATED 7 MILES NORTHWEST OF TUBBS CORNER
AT 505 PM CDT...MOVING NORTHEAST AT 15 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT. IF A TORNADO IS SPOTTED OR A
WARNING IS ISSUED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
&&
LAT...LON 3163 10276 3165 10260 3143 10246 3131 10282
3143 10289
TIME...MOT...LOC 2205Z 233DEG 14KT 3146 10268Special weather statement, Jun 12, 5:38 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
538 PM CDT FRI JUN 12 2015
TXZ081-122315-
BIG BEND AREA-
538 PM CDT FRI JUN 12 2015
...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING
EAST CENTRAL BREWSTER COUNTY UNTIL 615 PM CDT...
A STRONG THUNDERSTORM WAS LOCATED OVER EAST CENTRAL BREWSTER COUNTY
AT 538 PM CDT...MOVING SOUTHEAST AT 30 MPH. NICKEL SIZE HAIL AND
WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORMS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FRIDAY EVENING
FOR SOUTHEAST NEW MEXICO AND SOUTHWESTERN TEXAS.
&&
LAT...LON 2971 10314 2988 10290 2975 10260 2973 10262
2973 10267 2972 10268 2967 10269 2963 10273
2960 10273 2959 10276 2955 10277 2952 10280
2948 10280 2944 10283 2940 10281 2935 10284
2935 10288 2928 10289
TIME...MOT...LOC 2238Z 319DEG 25KT 2966 10292Special weather statement, Jun 12, 5:40 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
540 PM CDT FRI JUN 12 2015
TXZ075-081-082-122315-
PECOS-TERRELL-BIG BEND AREA-
540 PM CDT FRI JUN 12 2015
...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING
EAST CENTRAL BREWSTER...SOUTH CENTRAL PECOS AND SOUTHWESTERN TERRELL
COUNTIES UNTIL 615 PM CDT...
A STRONG THUNDERSTORM WAS LOCATED OVER EXTREME EAST CENTRAL BREWSTER
COUNTY AT 540 PM CDT...MOVING SOUTH AT 20 MPH. PENNY SIZE HAIL AND
WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FRIDAY EVENING
FOR SOUTHEAST NEW MEXICO AND SOUTHWESTERN TEXAS.
&&
LAT...LON 2973 10266 3006 10268 3012 10238 2985 10225
2985 10226 2987 10230 2987 10231 2986 10232
2986 10234 2976 10238 2978 10250 2974 10254
2976 10257 2973 10264
TIME...MOT...LOC 2240Z 348DEG 18KT 2999 10251Local storm report, Jun 12, 5:51 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
551 PM CDT FRI JUN 12 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0547 PM HAIL 6 NE ODESSA 31.92N 102.30W
06/12/2015 E2.75 INCH ECTOR TX NWS EMPLOYEE
&&
GREGORY.MURDOCHThe office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 8:16 AM CDT | Special Weather Statement | MAF | Dawson | 44 min |
| Jun 12, 11:46 AM CDT | Special Weather Statement | MAF | Glasscock | 29 min |
| Jun 12, 2:43 PM CDT | Special Weather Statement | MAF | Pecos | 47 min |
| Jun 12, 2:55 PM CDT | Special Weather Statement | MAF | Brewster | 35 min |
| Jun 12, 3:30 PM CDT | Special Weather Statement | MAF | Brewster | 30 min |
| Jun 12, 3:32 PM CDT | Special Weather Statement | MAF | Terrell | 28 min |
| Jun 12, 3:34 PM CDT | Special Weather Statement | MAF | Crane | 26 min |
| Jun 12, 3:50 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 55 min |
| Jun 12, 3:53 PM CDT | Special Weather Statement | MAF | Yoakum | 37 min |
| Jun 12, 4:01 PM CDT | Special Weather Statement | MAF | Brewster | 44 min |
| Jun 12, 4:03 PM CDT | Special Weather Statement | MAF | Terrell | 42 min |
| Jun 12, 4:21 PM CDT | Special Weather Statement | MAF | Andrews | 39 min |
| Jun 12, 4:24 PM CDT | Severe Thunderstorm Warning | MAF | Crane, Upton | 51 min |
| Jun 12, 4:41 PM CDT | Special Weather Statement | MAF | Brewster | 49 min |
| Jun 12, 4:43 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 18 min |
| Jun 12, 4:47 PM CDT | Special Weather Statement | MAF | Terrell | 43 min |
| Jun 12, 4:48 PM CDT | Severe Thunderstorm Warning | MAF | Andrews, Ector, Winkler | 42 min |
| Jun 12, 4:50 PM CDT | Special Weather Statement | MAF | Pecos | 25 min |
| Jun 12, 4:59 PM CDT | Severe Thunderstorm Warning | MAF | Pecos, Terrell | 44 min |
| Jun 12, 5:05 PM CDT | Special Weather Statement | MAF | Crane | 25 min |
| Jun 12, 5:14 PM CDT | Severe Thunderstorm Warning | MAF | Crane, Ector, Midland, Upton | 46 min |
| Jun 12, 5:29 PM CDT | Severe Thunderstorm Warning | MAF | Andrews, Ector | 46 min |
| Jun 12, 5:35 PM CDT | Areal Flood Advisory | MAF | Brewster, Pecos, Terrell | 4 hr |
| Jun 12, 5:35 PM CDT | Severe Thunderstorm Warning | MAF | Gaines | 55 min |
| Jun 12, 5:38 PM CDT | Special Weather Statement | MAF | Brewster | 37 min |
| Jun 12, 5:40 PM CDT | Special Weather Statement | MAF | Terrell | 35 min |
| Jun 12, 5:44 PM CDT | Tornado Warning | MAF | Ector | 25 min |
| Jun 12, 5:50 PM CDT | Severe Thunderstorm Warning | MAF | Gaines | 55 min |
| Jun 12, 6:00 PM CDT | Severe Thunderstorm Warning | MAF | Andrews, Ector, Martin, Midland | 45 min |
| Jun 12, 6:18 PM CDT | Special Weather Statement | MAF | Ector | 27 min |
| Jun 12, 6:32 PM CDT | Severe Thunderstorm Warning | MAF | Dawson, Gaines | 58 min |
| Jun 12, 6:40 PM CDT | Severe Thunderstorm Warning | MAF | Ector, Winkler | 50 min |
| Jun 12, 6:51 PM CDT | Severe Thunderstorm Warning | MAF | Martin | 54 min |
Nearby
Flash Flood Warnings in Texas, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.